Hail, Clermont
- When
- May 5, 4:42 PM EST to 4:46 PM EST
- Where
- Clermont County, Felicity
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -84.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 5, 2:00 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT MON MAY 5 2003 IT IS SHAPING UP TO BE A WET WEEK. 18Z MODIFIED SOUNDING AT ILN YIELDED ABOUT 600 J/KG OF CAPE WITH A HIGH OF 75 AND A DEWPOINT OF 65. COLD FRONT WAS STILL POISED TO OUR WEST. COLD FRONT IS NOT EXPECTED TO GO TOO MUCH FARTHER EAST TONIGHT AS MEAN FLOW ALOFT REMAINS SWLY...OR NEARLY PARALLEL TO THE FRONT. STILL THINK A FEW THUNDERSTORMS MAY ERUPTED LATE THIS AFTN IN WEAK LOW LVL CONVERGENCE...AND THUS...WILL PLAN ZONES THAT WAY. THUNDERSTORMS...WITHOUT UPR SUPPORT...THEY SHOULD DIE BEFORE MIDNIGHT. NEXT S/WV OVER TX WILL PIVOT INTO THE TN VLY ON TUESDAY. THIS S/WV...ALONG WITH A LOW LVL JET...WILL BRING THE BEST CHC OF PCPN TO OUR SE CWFA ON TUESDAY...WITH ONLY A CHANCE EXPECTED ELSEWHERE. FOR TUESDAY NIGHT...MOST LOCATIONS WILL REMAIN DRY AS FRONT WAFFLE OVER THE SRN CWFA. ON WEDNESDAY...ANOTHER SIGNIFICANT S/WV IS FCST TO MOVE ACRS THE REGION. THIS WILL PERTURB A SFC LOW ON WAFFLLING FRONT. GOOD DYNAMICS ALOFT AND CONV AT THE LOW LVLS WILL BRING A HIGH PROBABILITY OF SHOWERS AND THUNDERSTORMS. AIRMASS SHOULD BE JUICY...SO HEAVY RAIN A POSSIBILITY ON WEDNESDAY. WE MAY SEE A BREAK WEDNESDAY NIGHT INTO THURSDAY AS FRONTAL SYSTEM SAGS SOUTH OF THE REGION BEFORE ANOTHER S/WV BRINGS IT BACK NORTH ON FRIDAY. KEPT TEMPS CLOSE TO MAV GUIDANCE. .ILN...NONE. HICKMAN
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-051230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 630 AM EDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 212 PM EDT MON MAY 5 2003 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATTER THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF THE OHIO RIVER... A STATIONARY FRONT NEAR THE OHIO RIVER WILL BE THE FOCUS OF THUNDERSTORM ACTIVITY THIS AFTERNOON. SOUTH OF THE THIS FRONT THE ATMOSPHERE IS VERY MUGGY AND UNSTABLE. THUNDERSTORMS HAVE ALREADY DEVELOPED SOUTH OF THE FRONT ACROSS CENTRAL KENTUCKY. HOWEVER... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE OHIO RIVER LATTER THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS FROM THE THUNDERSTORMS. WINDS TURNING WITH HEIGHT WILL ALSO MAKE ISOLATED TORNADOES POSSIBLE. SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST INDIANA... SOUTHERN OHIO AND NORTHERN KENTUCKY THIS AFTERNOON AND EVENING. KEEP TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
517 PM EDT MON MAY 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM HESLER KY 1.75 INCH HAIL
05/05/03 OWEN
0515 PM CORINTH KY 1.00 INCH HAIL
05/05/03 GRANTThe Cincinnati radar (KILN), 70 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362539, 5362540.